Alert archive / Mississippi / River Flood Advisories in 2015

River Flood Advisory 33, NWS Jackson, MS

July 5, 2015Bolivar County, Washington County, Mississippi; Chicot County, Desha County, Arkansas

NWS Jackson, MS issued this river flood advisory at Jul 5, 2015, 10:57 AM CDT for Bolivar County, Washington County, Mississippi; Chicot County, Desha County, Arkansas. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Jul 5, 2015, 10:57 AM CDT (15:57 UTC)
Expired
Jul 6, 2015, 10:57 PM CDT
In force
36 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Chicot County, AR, Desha County, AR, Bolivar County, MS, Washington County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 175 km from the middle of the area, began a volume at 15:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mississippi River near Arkansas City (ARSA4).

Action stage
36 ft
Minor stage
37 ft
Moderate stage
40 ft
Major stage
44 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood advisory went out at Jul 5, 10:11 AM CDT, 46 minutes earlier.

Area forecast discussion, Jul 5, 10:11 AM CDT, 46 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1011 AM CDT SUN JUL 5 2015

.UPDATE...ACTIVE MORNING WITH TRAINING CONVECTION IN THIS NW
FLOW REGIME. VERY FAVORABLE SETUP IN PLACE WITH A VERY DIVERGENT
UPPER JET STRUCTURE WITH LOW LEVEL THETA E ADV FOCUSED INTO THE BACK
OF THE EVOLVING STORM COMPLEX. CURRENT INDICATIONS (ALONG WITH
SUPPORT FROM THE HRRR) SUPPORT THIS ACTIVITY CONTINUING OVER THE W-
CENTRAL AND NW CWA THROUGH MIDDAY WITH THE PRIMARY THREAT BEING
FLASH FLOODING FROM HEAVY RAINFALL. SO FAR BASED OFF RADAR
ESTIMATES...LOCALIZED AREAS HAVE SEEN 3-6 INCHES. WITH THE TRAINING
SETUP...I EXPECT A FEW MORE POCKETS OF 2-5 INCHES WITH SOME OF THAT
OCCURRING OVER LOCATIONS THAT HAVE ALREADY SEEN SEVERAL INCHES. I
WOULD NOT RULE OUT SOME STORM TOTALS FROM JUST THIS MORNING IN THE 7-
10 INCH RANGE. DUE TO THIS...HAVE ADDED A FLASH FLOOD WATCH FOR
PARTS OF THE AREA. WE WILL EXPAND IF NEEDED...BUT FEEL THE CURRENT
AREA COVER THE THREAT WELL. AS FOR SEVERE STORMS...ENVIRONMENT IS
SUPPORTIVE TO OUR W/SW AND FEEL AS SFC HEATING GETS GOING...ACTIVITY
OVER THAT AREA WILL INCREASE WHILE THE LOCATIONS THAT ARE GETTING
THE HEAVY RAIN THIS MORNING WILL SEE ACTIVITY WANE SOME. WE HAVE
INCREASED SOME OF THE W/SW AREA FOR THE LIMITED SEVERE RISK WHILE
INCREASING THE FLOODING RISK TO COVER MORE AREA AND WE HAVE ADDED AN
ELEVATED RISK AREA.

THE MAIN FORECAST ADJ WAS TO INCREASE POPS THIS MORNING AND THEN
TREND/FOCUS ACTIVITY TO THE W/SW/S FOR LATER IN THE DAY. HOURLY
TEMPS WERE MODIFIED TO MATCH TRENDS AS WELL. /CME/

&&

.AVIATION...ANOTHER ACTIVE THUNDERSTORM DAY WITH MULTIPLE SITES
EXPERIENCING VSBY AND CIG RESTRICTIONS. THIS IS EXPECTED TO CONTINUE
FOR MUCH OF THE DAY. WILL HAVE TO MAKE NUMEROUS AMENDMENTS DUE TO
RAPIDLY CHANGING CONDITIONS. /SW/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       83  71  89  71 / 100  29  18   7
MERIDIAN      83  67  87  69 / 100  39  35  14
VICKSBURG     83  72  90  71 / 100  22  12   5
HATTIESBURG   86  70  90  70 /  72  29  20   9
NATCHEZ       86  72  91  73 /  72  19  11   5
GREENVILLE    85  72  90  73 /  96  25  16   6
GREENWOOD     85  69  88  71 /  57  32  23   9

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 3 PM CDT THIS AFTERNOON FOR MSZ034-035-
     040>042-047.

LA...FLASH FLOOD WATCH UNTIL 3 PM CDT THIS AFTERNOON FOR LAZ007>009-
     015-016.

AR...FLASH FLOOD WATCH UNTIL 3 PM CDT THIS AFTERNOON FOR ARZ074-075.

&&

CME/02/
Hazardous weather outlook, Jul 5, 9:39 AM CDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
939 AM CDT SUN JUL 5 2015

ARZ074-075-LAZ007>009-015-016-MSZ034-035-040>042-047-061445-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-YAZOO-WARREN-
939 AM CDT SUN JUL 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTHWEST
MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

FLOODING
THREAT...ELEVATED
TIMING...TODAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...MAINLY THIS AFTERNOON

NUMEROUS THUNDERSTORMS WILL IMPACT THE AREA TODAY. LOCALLY 3 TO 6
INCHES OF RAIN ARE EXPECTED. SEVERE THUNDERSTORMS WITH DAMAGING
WINDS TO 65 MPH AND HAIL UP TO QUARTER SIZE ARE ALSO
POSSIBLE...MAINLY ACROSS NORTHEAST LOUISIANA AND AROUND VICKSBURG.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2|)

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY.

LAZ023>026-MSZ018-019-025-036-037-043>046-048>066-072>074-061445-
FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-LEFLORE-
HOLMES-ATTALA-MADISON-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-
NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-
JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
939 AM CDT SUN JUL 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...
NORTH CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...AND SOUTH
CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

FLOODING
THREAT...LIMITED
TIMING...TODAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...MAINLY THIS AFTERNOON

NUMEROUS THUNDERSTORMS WILL IMPACT THE AREA TODAY. LOCALLY 1 TO 3 INCHES
OF RAIN ARE EXPECTED. SEVERE THUNDERSTORMS WIND DAMAGING WINDS TO 65
MPH AND HAIL UP TO QUARTER SIZE ARE ALSO POSSIBLE...MAINLY SOUTH OF A
LAUREL TO JACKSON TO RAYVILLE LINE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY.

MSZ026>033-038-039-061445-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
WINSTON-NOXUBEE-
939 AM CDT SUN JUL 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL
MISSISSIPPI...AND NORTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY.

2

&&

...HAZARD LEGEND...

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Jul 5, 9:15 AM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
915 AM CDT SUN JUL 05 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 AM     FLASH FLOOD      OAK GROVE               32.86N 91.39W
07/05/2015                   WEST CARROLL       LA   LAW ENFORCEMENT

            STREET FLOODING WAS OCCURRING IN OAK GROVE.

&&

27
Local storm report, Jul 5, 9:41 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
941 AM CDT SUN JUL 05 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 AM     FLASH FLOOD      PARKDALE                33.12N 91.55W
07/05/2015                   ASHLEY             AR   PUBLIC

            STREET FLOODING WAS REPORTED IN PARKDALE.

&&

27
Special weather statement, Jul 5, 9:51 AM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
951 AM CDT SUN JUL 5 2015

MSZ045-046-051-052-051530-
NEWTON MS-LAUDERDALE MS-NESHOBA MS-KEMPER MS-
951 AM CDT SUN JUL 5 2015

...STRONG THUNDERSTORMS WILL AFFECT WESTERN LAUDERDALE...
SOUTHWESTERN KEMPER...SOUTHEASTERN NESHOBA AND EASTERN NEWTON
COUNTIES UNTIL 1030 AM CDT...

AT 951 AM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR NESHOBA TO 8 MILES
NORTHEAST OF GARLANDVILLE...AND MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  LITTLE ROCK AROUND 955 AM CDT.
  HOUSE AND BETHSAIDA AROUND 1000 AM CDT.
  MEEHAN AND HERBERT SPRINGS AROUND 1005 AM CDT.
  NELLIEBURG...DAMASCUS...SAVOY AND SUQUALENA AROUND 1015 AM CDT.
  MERIDIAN AROUND 1020 AM CDT.
  LIBERTY...BLUFF SPRINGS AND ZERO AROUND 1025 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE CHUNKY AND HICKORY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

&&

LAT...LON 3222 8907 3222 8911 3266 8916 3279 8880
      3224 8862
TIME...MOT...LOC 1451Z 248DEG 29KT 3262 8907 3228 8900

CME
Special weather statement, Jul 5, 9:53 AM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
953 AM CDT SUN JUL 5 2015

MSZ044-050-051530-
LEAKE MS-SCOTT MS-
953 AM CDT SUN JUL 5 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN SCOTT AND SOUTHERN
LEAKE COUNTIES UNTIL 1030 AM CDT...

AT 953 AM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR TUSCOLA...OR NEAR CARTHAGE...MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  TUSCOLA AROUND 1000 AM CDT.
  MADDEN AROUND 1020 AM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE STANDING PINE...LENA
AND WALNUT GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

&&

LAT...LON 3251 8969 3269 8970 3274 8933 3250 8936
TIME...MOT...LOC 1453Z 286DEG 26KT 3266 8958

CME
Local storm report, Jul 5, 10:29 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1029 AM CDT SUN JUL 05 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0801 AM     TSTM WND DMG     3 W TRANSYLVANIA        32.68N 91.23W
07/05/2015                   EAST CARROLL       LA   PUBLIC

            A FEW TREES WERE REPORTED DOWN.

&&

27
Local storm report, Jul 5, 10:46 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1046 AM CDT SUN JUL 05 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     FLASH FLOOD      HAMBURG                 33.23N 91.80W
07/05/2015                   ASHLEY             AR   LAW ENFORCEMENT

            SEVERAL ROADS WERE FLOODED AROUND HAMBURG AND BETWEEN
            HAMBURG AND N CROSSETT.

&&

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 7:28 AM CDTSpecial Weather StatementJANIssaquena47 min
Jul 5, 7:48 AM CDTSevere Thunderstorm WarningJANIssaquena42 min
Jul 5, 8:07 AM CDTSevere Thunderstorm WarningJANIssaquena, Warren53 min
Jul 5, 9:20 AM CDTFlash Flood WatchJANHumphreys, Issaquena, Sharkey, Warren, Washington, Yazoo10 hr
Jul 5, 9:51 AM CDTSpecial Weather StatementJANNewton39 min
Jul 5, 9:53 AM CDTSpecial Weather StatementJANLeake37 min
Jul 5, 10:06 AM CDTSevere Thunderstorm WarningJANLauderdale39 min
Jul 5, 10:16 AM CDTSevere Thunderstorm WarningJANNewton, Scott43 min
Jul 5, 10:20 AM CDTFlash Flood WarningJANBolivar, Washington3 hr
Jul 5, 12:39 PM CDTSevere Thunderstorm WarningJANCovington, Jones44 min
Jul 5, 1:04 PM CDTSpecial Weather StatementJANForrest, Lamar41 min
Jul 5, 1:13 PM CDTFlash Flood WarningJANBolivar, Washington3 hr
Jul 5, 1:22 PM CDTSevere Thunderstorm WarningJANForrest, Lamar, Marion38 min
Jul 5, 1:32 PM CDTSpecial Weather StatementJANLincoln43 min
Jul 5, 1:44 PM CDTFlash Flood WarningJANForrest, Lamar, Marion3 hr
Jul 5, 1:57 PM CDTSevere Thunderstorm WarningJANForrest, Lamar, Marion63 min
Jul 5, 2:33 PM CDTRiver Flood WarningJANLeake46 hr
Jul 5, 3:23 PM CDTSevere Thunderstorm WarningJANAdams52 min
Jul 5, 3:30 PM CDTSevere Thunderstorm WarningJANAdams45 min
Jul 5, 4:04 PM CDTSpecial Weather StatementJANFranklin41 min
Jul 5, 4:15 PM CDTSevere Thunderstorm WarningJANAdams, Franklin, Jefferson48 min
Jul 5, 4:18 PM CDTAreal Flood WarningJANBolivar, Washington3 hr
Jul 5, 5:34 PM CDTFlash Flood WarningJANAdams, Franklin, Jefferson3 hr
Jul 5, 5:27 AM CDTSpecial Weather StatementJANMorehouse48 min
Jul 5, 8:14 AM CDTFlash Flood WarningJANEast Carroll, Morehouse, West Carroll3 hr
Jul 5, 12:15 PM CDTFlash Flood WarningJANEast Carroll, Morehouse, West Carroll4 hr
Jul 5, 1:18 PM CDTSpecial Weather StatementJANMorehouse42 min
Jul 5, 2:11 PM CDTSpecial Weather StatementJANRichland49 min
Jul 5, 2:58 PM CDTSevere Thunderstorm WarningJANCatahoula, Concordia62 min
Jul 5, 4:22 PM CDTAreal Flood WarningJANEast Carroll, Morehouse, West Carroll6 hr
Jul 5, 8:46 AM CDTFlash Flood WarningJANAshley, Chicot3 hr
Jul 5, 11:43 AM CDTFlash Flood WarningJANAshley, Chicot6 hr
Jul 5, 5:45 PM CDTAreal Flood WarningJANAshley, Chicot6 hr

Nearby

River Flood Advisories in Mississippi, 2015River Flood Advisories in Arkansas, 2015Every river flood advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.